Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 85, NWS Omaha, NE

May 16, 20174 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 16, 2017, 8:52 PM CDT for 4 counties in Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2017, 8:52 PM CDT (01:52 UTC)
Expired
May 16, 2017, 9:30 PM CDT
In force
38 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Cass County, NE, Johnson County, NE, Lancaster County, NE, Otoe County, NE

The radar

The Omaha radar (KOAX), 76 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 4:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 1.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2017-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2017-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
388 J/kg
Mixed-layer CIN
-468 J/kg
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

459 
WUUS53 KOAX 170152
SVROAX
NEC025-097-109-131-170230-
/O.NEW.KOAX.SV.W.0085.170517T0152Z-170517T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
852 PM CDT TUE MAY 16 2017

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Eastern Lancaster County in southeastern Nebraska...
  Northern Johnson County in southeastern Nebraska...
  Otoe County in southeastern Nebraska...
  Southwestern Cass County in southeastern Nebraska...

* Until 930 PM CDT

* At 852 PM CDT, a severe thunderstorm was located near Douglas, or
  24 miles southeast of Lincoln, moving northeast at 60 mph.

  HAZARD...Golf ball size hail and 70 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Nebraska City, Syracuse, Weeping Water, Elmwood, Palmyra, Sterling,
  Cook, Unadilla, Panama, Avoca, Murdock, Douglas, Lorton, Dunbar,
  Manley, Otoe, Burr, Camp Catron and Platte River State Park.

This includes the following highways...
 Highway 2 IN Nebraska between mile markers 475 and 508.
 Highway 75 IN Nebraska between mile markers 48 and 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4060 9652 4100 9623 4069 9584 4068 9584
      4066 9581 4037 9633
TIME...MOT...LOC 0152Z 212DEG 54KT 4054 9638 

HAIL...1.75IN
WIND...70MPH
 
$$

MILLER
4 follow-up statements
172 
WWUS53 KOAX 170200
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
900 PM CDT TUE MAY 16 2017

NEC025-097-109-131-170230-
/O.CON.KOAX.SV.W.0085.000000T0000Z-170517T0230Z/
Lancaster NE-Johnson NE-Otoe NE-Cass NE-
900 PM CDT TUE MAY 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EASTERN LANCASTER...NORTHERN JOHNSON...OTOE AND SOUTHWESTERN CASS
COUNTIES...

At 859 PM CDT, a severe thunderstorm was located near Unadilla, or 25
miles southeast of Lincoln, moving northeast at 60 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Nebraska City, Syracuse, Weeping Water, Elmwood, Palmyra, Sterling,
Cook, Unadilla, Panama, Avoca, Murdock, Douglas, Lorton, Dunbar,
Manley, Otoe, Burr, Camp Catron and Platte River State Park.

This includes the following highways...
 Highway 2 IN Nebraska between mile markers 475 and 508.
 Highway 75 IN Nebraska between mile markers 48 and 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4060 9652 4100 9623 4069 9584 4068 9584
      4066 9581 4037 9633
TIME...MOT...LOC 0159Z 215DEG 54KT 4063 9628 

HAIL...1.75IN
WIND...70MPH
 
$$

MILLER
220 
WWUS53 KOAX 170206
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
906 PM CDT TUE MAY 16 2017

NEC097-170216-
/O.CAN.KOAX.SV.W.0085.000000T0000Z-170517T0230Z/
Johnson NE-
906 PM CDT TUE MAY 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until midnight CDT for
southwestern Iowa...and southeastern and east central Nebraska.

LAT...LON 4060 9652 4100 9623 4069 9584 4068 9584
      4066 9581 4052 9631 4052 9637
TIME...MOT...LOC 0206Z 219DEG 54KT 4072 9625 

$$

NEC025-109-131-170230-
/O.CON.KOAX.SV.W.0085.000000T0000Z-170517T0230Z/
Lancaster NE-Otoe NE-Cass NE-
906 PM CDT TUE MAY 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR EASTERN LANCASTER...OTOE AND SOUTHWESTERN CASS COUNTIES...

At 906 PM CDT, a severe thunderstorm was located near Unadilla, or 23
miles east of Lincoln, moving northeast at 60 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Nebraska City, Syracuse, Weeping Water, Elmwood, Palmyra, Unadilla,
Panama, Avoca, Murdock, Douglas, Dunbar, Manley, Otoe, Burr, Camp
Catron and Platte River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4060 9652 4100 9623 4069 9584 4068 9584
      4066 9581 4052 9631 4052 9637
TIME...MOT...LOC 0206Z 219DEG 54KT 4072 9625 

HAIL...1.75IN
WIND...70MPH
 
$$

MILLER
401 
WWUS53 KOAX 170215
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
915 PM CDT TUE MAY 16 2017

NEC109-170225-
/O.CAN.KOAX.SV.W.0085.000000T0000Z-170517T0230Z/
Lancaster NE-
915 PM CDT TUE MAY 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LANCASTER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until midnight CDT for
southwestern Iowa...and southeastern and east central Nebraska.

LAT...LON 4073 9642 4100 9623 4069 9584 4068 9584
      4066 9581 4059 9619 4061 9628
TIME...MOT...LOC 0215Z 211DEG 45KT 4080 9619 

$$

NEC025-131-170230-
/O.CON.KOAX.SV.W.0085.000000T0000Z-170517T0230Z/
Otoe NE-Cass NE-
915 PM CDT TUE MAY 16 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN OTOE AND SOUTHWESTERN CASS COUNTIES...

At 915 PM CDT, a severe thunderstorm was located near Avoca, or 26
miles east of Lincoln, moving northeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Nebraska City, Syracuse, Weeping Water, Elmwood, Palmyra, Unadilla,
Avoca, Murdock, Dunbar, Manley, Otoe, Camp Catron and Platte River
State Park.

This includes the following highways...
 Highway 2 IN Nebraska between mile markers 478 and 508.
 Highway 75 IN Nebraska between mile markers 48 and 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4073 9642 4100 9623 4069 9584 4068 9584
      4066 9581 4059 9619 4061 9628
TIME...MOT...LOC 0215Z 211DEG 45KT 4080 9619 

HAIL...1.00IN
WIND...60MPH
 
$$

MILLER
832 
WWUS53 KOAX 170225
SVSOAX

Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
925 PM CDT TUE MAY 16 2017

NEC025-131-170232-
/O.EXP.KOAX.SV.W.0085.000000T0000Z-170517T0230Z/
Otoe NE-Cass NE-
925 PM CDT TUE MAY 16 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OTOE AND SOUTHWESTERN
CASS COUNTIES WILL EXPIRE AT 930 PM CDT...
    
The severe thunderstorm which prompted the warning has weakened 
slightly. Therefore, the warning will be allowed to expire. However 
small hail, gusty winds to 50 mph and heavy rain are still possible 
with this thunderstorm.

A severe thunderstorm watch remains in effect until midnight CDT for
southwestern Iowa...and southeastern and east central Nebraska.

LAT...LON 4073 9642 4100 9623 4069 9584 4068 9584
      4066 9581 4059 9619 4061 9628
TIME...MOT...LOC 0222Z 212DEG 54KT 4089 9612 

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:17 PM CDT, 5 hours 35 minutes earlier.

Area forecast discussion, May 16, 3:17 PM CDT, 5 hours 35 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
317 PM CDT Tue May 16 2017

.SHORT TERM...(Tonight through Friday)
Issued at 315 PM CDT Tue May 16 2017

WV imagery this afternoon showing a deep longwave trof cutting
through the western CONUS with potent southern tier vort max
currently over southern CA/western AZ. At the surface...relatively
weak low pressure was centered in eastern CO with a stagnant
thermal boundary extending into eastern Neb then northern IA. A
second boundary/cold front was situated from central MN to
southwest SD. Daytime heating/influx of moisture has pushed
instability parameters to the extreme with MLCAPES 2500-3500J/kg
over the region.

A highly unstable environment will be in place to allow for
convective development in western KS this afternoon...which will
eventually reach the CWA early this evening. Expect updraft
initiation on nose of 8-9C/km low level lapse rates protruding into
moisture rich environment...promoting rapid storm development. All
this coincident to boundary layer theta-E convergence.

HRRR and RAP13 have been pretty consistent the last several runs
showing the cluster of western KS storms will cross into 0-3km bulk
shear of 40kt or so...forming into a QLCS. Complex is progged then
to quickly race along the Neb/KS border during the early evening
hours before crossing into southeastern Neb/extreme southwest IA.
Along with probable severe wind gusts(increasing layer differential
max theta-E)...an isolated tornado forming along the bowing line
segment cannot be ruled out.

Meanwhile farther north...narrow line of convection is progged to
fire later the afternoon along a stagnant surface boundary extending
from south-central Neb into west-central IA. Activity will expand
then in areal coverage mainly over northeast Neb/west-central IA
toward mid evening. Steep mid-level lapse rates topping moisture
rich boundary layer suggest severe hail producers are quite
probable.

In addition...a heavy rain threat will be in place as well tonight.
The last several runs of both NAM/GFS show continuity advertising a
high degree of precipitation efficiency consisting of deep warm
cloud layer/strong moist low level inflow...and 30-40 microbars of
omega coincident to PWS approaching 2"

Wednesday/Wednesday evening...core of southwest shortwave trof will
lift right over the CWA and bring wrap around precip mainly over the
northern CWA.

Precip chances continue Thursday afternoon through Friday associated
with a large and relatively slow moving upper low/several impulses
exiting the Rockies.

.LONG TERM...(Friday night through Tuesday)
Issued at 315 PM CDT Tue May 16 2017

Precip chances continue into the early part of next weekend
accompanied by a noticeable cooling trend into early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1207 PM CDT Tue May 16 2017

Gusty south winds will continue this afternoon across eastern
Nebraska with scattered-broken clouds at around FL040.
Thunderstorms are expected to form to the west this afternoon
before moving into the area this evening. Short-term model
guidance remains in good agreement in suggesting that a bowing
line of storms will affect the Lincoln and Omaha areas between
about 01 and 04z. As such, a mention of strong wind gusts have
been included in the TAFs during that time frame. Otherwise,
expect episodic showers and thunderstorms overnight into Wednesday
morning with the potential for more widespread MVFR ceilings
developing late tonight.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

SHORT TERM...DEE
LONG TERM...DEE
AVIATION...Mead
Hazardous weather outlook, May 16, 4:22 PM CDT, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
422 PM CDT Tue May 16 2017

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-171130-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
422 PM CDT Tue May 16 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

A highly unstable and moist environment will be in place to
promote severe thunderstorm development late this afternoon
before increasing in areal coverage through the evening. The
primary severe weather threat along and south of I-80 will be
damaging wind gusts with the potential for an isolated tornado.
For areas north of I-80...the main threat will be large hail and
damaging winds.

In addition...the possibility for heavy rainfall and localized
flooding is quite high in association with more intense
thunderstorms.

Even though the severe weather will likely come to a close around
midnight, the threat for flooding will continue with showers and
thunderstorms across the region later tonight.

Thunderstorms will also be possible again on Wednesday.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

The chance of thunderstorms will extend into Wednesday evening and
again Thursday night through Saturday morning. Additional
thunderstorms are possible Monday into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will liklely be needed late this afternoon and
tonight.

Fobert

In the hours before

Local storm report, May 16, 8:12 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
812 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             S OMAHA                 41.26N 96.01W
05/16/2017  E0.88 INCH       DOUGLAS            NE   TRAINED SPOTTER

            NICKELS AND 50MPH WINDS

&&

KGROSS
Special weather statement, May 16, 8:19 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
819 PM CDT TUE MAY 16 2017

IAZ069-079-080-090-NEZ053-067-170200-
Pottawattamie IA-Mills IA-Fremont IA-Montgomery IA-Cass NE-Sarpy NE-
819 PM CDT TUE MAY 16 2017

...Significant Weather Advisory for NORTHWESTERN FREMONT...WEST
CENTRAL MONTGOMERY...MILLS...SOUTH CENTRAL POTTAWATTAMIE...EAST
CENTRAL SARPY AND NORTHEASTERN CASS COUNTIES UNTIL 900 PM CDT...

At 818 PM CDT, Doppler radar was tracking a strong thunderstorm over
Plattsmouth, or 20 miles southeast of Omaha, moving northeast at
25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Southern Council Bluffs, Bellevue, Plattsmouth, Red Oak, Glenwood,
Malvern, Treynor, Pacific Junction, Emerson, Macedonia, Offutt AFB,
Tabor, Silver City, Henderson, Hastings and Old Town Park.

A severe thunderstorm watch remains in effect until midnight CDT for
southwestern Iowa...and southeastern and east central Nebraska.

LAT...LON 4083 9586 4110 9599 4135 9556 4102 9523
TIME...MOT...LOC 0118Z 233DEG 23KT 4099 9586

MILLER
Local storm report, May 16, 8:20 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
820 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     BENNINGTON              41.37N 96.16W
05/16/2017                   DOUGLAS            NE   BROADCAST MEDIA

            BLEACHERS BLOWN OVER AT BENNINGTON HIGH SCHOOL

&&

KGROSS
Local storm report, May 16, 8:23 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
823 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             WEEPING WATER           40.87N 96.14W
05/16/2017  M1.75 INCH       CASS               NE   PUBLIC

            UP TO GOLF BALL SIZE HAIL

&&

KGROSS
Local storm report, May 16, 8:28 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
828 PM CDT TUE MAY 16 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     TSTM WND GST 2 S WASHINGTON          41.37N 96.21W
05/16/2017  M78 MPH          DOUGLAS            NE   MESONET

            MESONET STATION C8198, 1 S WASHINGTON.

0639 PM     TSTM WND GST 4 NE BENNINGTON         41.40N 96.10W
05/16/2017  M67 MPH          WASHINGTON         NE   MESONET

            MESONET STATION D6324, 3 ENE BENNINGTON.

0645 PM     TSTM WND GST 2 W MISSOURI VALLEY     41.56N 95.94W
05/16/2017  M66 MPH          HARRISON           IA   MESONET

            MESONET STATION UP118, 2 W MISSOURI VALLEY.

0658 PM     TSTM WND GST 3 ESE TEKAMAH           41.76N 96.18W
05/16/2017  M63 MPH          BURT               NE   ASOS

            ASOS STATION TQE, TEKAMAH AIRPORT.

0644 PM     TSTM WND GST 7 ENE OMAHA             41.30N 95.89W
05/16/2017  M63 MPH          DOUGLAS            NE   ASOS

            ASOS STATION OMA, OMAHA EPPLEY AIRFIELD.

0735 PM     TSTM WND GST 4 S HARLAN              41.59N 95.34W
05/16/2017  M60 MPH          SHELBY             IA   AWOS

            AWOS STATION HNR, HARLAN AIRPORT.

0655 PM     TSTM WND GST 5 ENE COUNCIL BLUFFS    41.26N 95.76W
05/16/2017  M56 MPH          POTTAWATTAMIE      IA   AWOS

            AWOS STATION CBF, COUNCIL BLUFFS AIRPORT.

0632 PM     TSTM WND GST 3 NNW BOYS TOWN         41.30N 96.15W
05/16/2017  M54 MPH          DOUGLAS            NE   MESONET

            MESONET STATION AR900, 3 NNW BOYS TOWN.

0757 PM     TSTM WND GST 2 WSW FAIRBURY          40.13N 97.21W
05/16/2017  M53 MPH          JEFFERSON          NE   MESONET

            MESONET STATION C6705, 2 WSW FAIRBURY.

0638 PM     TSTM WND GST 1 N OFFUTT AFB          41.12N 95.92W
05/16/2017  M53 MPH          SARPY              NE   ASOS

            ASOS STATION OFF, OFFUTT AFB.

0630 PM     TSTM WND GST 4 WSW KENNARD           41.44N 96.27W
05/16/2017  M53 MPH          WASHINGTON         NE   MESONET

            MESONET STATION UP342, 4 WSW KENNARD.

0603 PM     TSTM WND GST 2 E MEAD                41.23N 96.46W
05/16/2017  M51 MPH          SAUNDERS           NE   MESONET

            MESONET STATION E4408, 1 E MEAD.

0642 PM     TSTM WND GST 2 WNW BELLEVUE          41.17N 95.95W
05/16/2017  M50 MPH          SARPY              NE   MESONET

            MESONET STATION D1234, 1 WNW BELLEVUE.

0635 PM     TSTM WND GST 1 NE CHALCO             41.20N 96.12W
05/16/2017  M47 MPH          DOUGLAS            NE   AWOS

            AWOS STATION MLE, MILLARD AIRPORT.

0548 PM     TSTM WND GST 4 WNW LINCOLN           40.85N 96.76W
05/16/2017  M47 MPH          LANCASTER          NE   ASOS

            ASOS STATION LNK, LINCOLN AIRPORT.

&&
Special weather statement, May 16, 8:39 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
839 PM CDT TUE MAY 16 2017

NEZ066-068-089-090-092-170230-
Otoe NE-Gage NE-Pawnee NE-Lancaster NE-Johnson NE-
839 PM CDT TUE MAY 16 2017

...Significant Weather Advisory for SOUTHEASTERN LANCASTER...
JOHNSON...SOUTHWESTERN OTOE...NORTHWESTERN PAWNEE AND EASTERN GAGE
COUNTIES UNTIL 930 PM CDT...

At 839 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles south of Hickman to 5 miles northeast
of Blue Springs. Movement was northeast at 50 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Tecumseh, Cortland, Sterling, Adams, Filley, Steinauer, Lewiston,
Virginia, Burr, Crab Orchard and Rockford State Recreation Area.

This includes the following highways...
 Highway 136 in Nebraska between mile markers 183 and 207.
 Highway 77 IN Nebraska between mile markers 39 and 41.

A severe thunderstorm watch remains in effect until midnight CDT for
southeastern Nebraska.

LAT...LON 4059 9626 4022 9615 4007 9661 4051 9672
TIME...MOT...LOC 0139Z 214DEG 42KT 4058 9665 4020 9659

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:07 PM CDTSevere Thunderstorm WarningOAXBurt41 min
May 16, 7:21 PM CDTSevere Thunderstorm WarningOAXCass, Sarpy24 min
May 16, 7:37 PM CDTSpecial Weather StatementOAXCass38 min
May 16, 7:42 PM CDTSpecial Weather StatementOAXJefferson33 min
May 16, 7:49 PM CDTSevere Thunderstorm WarningOAXJefferson26 min
May 16, 8:07 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Lancaster, Saline23 min
May 16, 8:27 PM CDTSevere Thunderstorm WarningOAXLancaster, Saline, Seward33 min
May 16, 8:39 PM CDTSpecial Weather StatementOAXJohnson51 min
May 16, 8:43 PM CDTAreal Flood AdvisoryOAXSaunders6 hr
May 16, 8:55 PM CDTSpecial Weather StatementOAXSaunders35 min
May 16, 9:11 PM CDTAreal Flood AdvisoryOAXCass, Lancaster, Otoe6 hr
May 16, 9:13 PM CDTSevere Thunderstorm WarningOAXCass, Otoe47 min
May 16, 9:29 PM CDTAreal Flood AdvisoryOAXCass, Sarpy, Saunders3 hr
May 16, 9:32 PM CDTSpecial Weather StatementOAXNemaha, Pawnee, Richardson43 min
May 17, 1:58 AM CDTSevere Thunderstorm WarningOAXButler, Saline, Seward32 min
May 17, 2:27 AM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saline, Saunders, Seward48 min
May 17, 3:09 AM CDTSpecial Weather StatementOAXCass36 min
May 17, 3:12 AM CDTSpecial Weather StatementOAXJohnson33 min
May 17, 10:32 AM CDTRiver Flood WarningOAXOtoe4 days
May 17, 10:32 AM CDTRiver Flood WarningOAXNemaha8 days
May 17, 10:32 AM CDTRiver Flood WarningOAXRichardson8 days
May 17, 12:31 PM CDTSpecial Weather StatementOAXSaline29 min
May 17, 12:48 PM CDTSpecial Weather StatementOAXJefferson, Saline42 min
May 17, 12:50 PM CDTSpecial Weather StatementOAXCuming25 min
May 17, 12:56 PM CDTSpecial Weather StatementOAXDodge34 min
May 17, 1:00 PM CDTSpecial Weather StatementOAXJohnson, Pawnee45 min
May 17, 1:03 PM CDTSpecial Weather StatementOAXLancaster42 min
May 17, 1:15 PM CDTSevere Thunderstorm WarningOAXLancaster, Otoe30 min
May 17, 1:28 PM CDTSpecial Weather StatementOAXSaline32 min
May 17, 1:44 PM CDTSpecial Weather StatementOAXLancaster31 min
May 17, 2:08 PM CDTSpecial Weather StatementOAXOtoe37 min
May 17, 2:10 PM CDTSpecial Weather StatementOAXDouglas35 min
May 17, 2:17 PM CDTSpecial Weather StatementOAXSaunders28 min
May 17, 2:21 PM CDTSevere Thunderstorm WarningOAXDouglas, Washington24 min
May 17, 2:28 PM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Saunders32 min
May 17, 2:38 PM CDTSpecial Weather StatementOAXWashington37 min
May 17, 2:45 PM CDTSpecial Weather StatementOAXDodge30 min
May 17, 2:51 PM CDTSevere Thunderstorm WarningOAXBurt, Dodge, Washington24 min
May 17, 3:14 PM CDTSpecial Weather StatementOAXBurt31 min
May 17, 4:17 PM CDTSpecial Weather StatementOAXWayne28 min
May 17, 5:35 PM CDTSpecial Weather StatementOAXThurston25 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.